Alert archive / Idaho / Frost Advisories in 2017

Frost Advisory 4, NWS Pocatello, ID

September 24, 2017

NWS Pocatello, ID issued this frost advisory at Sep 24, 2017, 1:10 PM MDT. It took effect at Sep 25, 2017, 12:00 AM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2017, 1:10 PM MDT (19:10 UTC)
In effect from
Sep 25, 2017, 12:00 AM MDT
Expired
Sep 25, 2017, 9:00 AM MDT
In force
9 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

172 
WWUS75 KPIH 241910
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
110 PM MDT Sun Sep 24 2017

IDZ020-251000-
/O.NEW.KPIH.FR.Y.0004.170925T0600Z-170925T1500Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
110 PM MDT Sun Sep 24 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
MONDAY...

The National Weather Service in Pocatello has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM MDT
Monday. 

* TEMPERATURE...Falling to 32 to 36 degrees late tonight.

* IMPACTS...Sensitive vegetation, if left outdoors or uncovered, 
  may freeze.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
736 
WWUS75 KPIH 250820
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
220 AM MDT Mon Sep 25 2017


IDZ020-251500-
/O.CON.KPIH.FR.Y.0004.000000T0000Z-170925T1500Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
220 AM MDT Mon Sep 25 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* TEMPERATURE...Falling to 32 to 36 degrees late tonight.

* IMPACTS...Sensitive vegetation, if left outdoors or uncovered,
  could be damaged by frost or light freeze conditions.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
917 
WWUS75 KPIH 251528
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
928 AM MDT Mon Sep 25 2017

IDZ020-251630-
/O.EXP.KPIH.FR.Y.0004.000000T0000Z-170925T1500Z/
Upper Snake River Plain-
Including the cities of Idaho Falls and Rexburg
928 AM MDT Mon Sep 25 2017

...FROST ADVISORY HAS EXPIRED...

Temperatures were warming through the mid-30's this morning and
thus the Frost Advisory for the Upper Snake River Plain has been
allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 24, 8:50 AM MDT, 4 hours 20 minutes earlier.

Area forecast discussion, Sep 24, 8:50 AM MDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
850 AM MDT Sun Sep 24 2017

.DISCUSSION...A quick update this morning to expire the Frost
Advisory in the Snake River Plain and ERN Magic Valley as
temperatures warm through the mid-30's. Latest models show snow
levels rising to around 7000 ft down in the Bear Lake area today
after very little visible accumulation noted on cams last night all
of which would really preclude any significant accumulations for
that area accept at the highest elevations. Given that it is bow
hunting season and a weekend where folks are still trying to squeeze
in one more outing, I think I will allow the Winter Weather Advisory
to continue down in that region until at least the afternoon
forecast issuance where we can get a chance to see how things shake
out today. See the previous forecast discussion below. Huston

Early Morning Satellite imagery indicates the presence of an area of
low pressure over Central Utah. Surface observations and Webcams
indicate Precipitation has begun across the Bear Lake area. Expect
precipitation to continue to pivot North and West through the night,
with waves of Precipitation continuing through this evening before
tapering off overnight into Monday morning. Precipiation should fall
mainly South and East of a line from Malad to Soda Springs to
Palisades, with only very light Precipitation anticipated North and
West to the Benches East of Pocatello. Do not anticipate any impacts
across the Snake Plain from this system. Snow will fall to valley
floors across the Bear Lake Valley, particularly at night and during
heavier bursts of Precipitation when wet-bulb effects will allow for
a changeover. 1-3" of Snow is forecast for the Bear Lake Valley
despite Rain likely mixing in with the Snow in the Valley
particularly during the Afternoon hours and during periods of
lighter Precipitation. Expect all snow above about 6000 feet
elevation. 6 or more inches of Snow is expected above 7000 feet
elevation for the Idaho portion of the Wasatch. Will likely see
impacts to travel and degraded driving conditions for Passes such as
Emigration, Border, Georgetown, Geneva and possibly even Fish Creek
and Malad. Those planning outdoor recreational activities will be
impacted by Winter Weather conditions. Due to these impacts, Winter
Weather Advisory will be allowed to continue through Midnight
tonight across far SE Idaho. Outside of the SE corner, Frost again
anticipated this morning with patchy frost once again a possibility
late Sunday night and early Monday morning across the Snake Plain
therefore the ongoing Frost Advisory will continue.

A weak wave of low pressure will skirt east across Montana
Tuesday, and will continue to carry isolated valley Rain showers
and isolated mountain Snow showers across the Pashimeroi range
eastward along the Divide for Tuesday. A Ridge of High Pressure
remains scheduled to build into the region for mid-week through
the end of next week, bringing a return to temperatures near to
slightly above Climatological averages for this time of year with
highs in the 70s returning to the Snake Plain by Thursday. Will
maintain slight chance of a Shower mention across the far SE
corner of Idaho Friday/Saturday as an area of Low Pressure wobbles
across Utah. AD/Keyes
&&

.AVIATION...We are seeing precipitation and clouds wrapping around
the Utah low into southeast Idaho this morning. So far ceilings are
VFR and are forecast to remain VFR for the most part for TAF sites.
IF we do get some of the more widespread and/or heavier
precipitation at any TAF sites, it would likely be KDIJ, KIDA and
KPIH. For now, we only have showers at KDIJ and VCSH at the other 2
but that could change depending on how things trend during the day.
Ceilings and visibility may drop to MVFR if this happens. KBYI and
KSUN are expecting just some mid clouds to move in or pop up later
today. 15-20kt wind gusts are also possible at all TAF site except
KSUN which should remain sheltered enough to prevent that. Tonight,
conditions slowly improve with lingering rain or snow around KDIJ.
Keyes
&&

.FIRE WEATHER...Rain and mountain snow will continue to develop and
persist across the eastern & southern highlands through Monday
morning. There could be a few pockets of rain as far west as the I-
15 corridor in the Snake Plain. Snow levels start around 6000-6500ft
this morning and rise to 6500-7500ft for this afternoon and tonight.
Snow amounts in Zone 413 could peak at 4-8" above 7000ft with much
lower amounts down to 6000ft and also the portion of 411 around
Driggs and the Tetons of Wyoming.  This system clears out Monday,
but another storm moves across Tuesday. This one is weaker and only
produces very light amounts of rain or mountain snow. Snow levels
only drop to 7000-8000ft. High pressure then builds over the West
temporarily. We do dry out some but we are not expecting very low
humidity conditions across the area. Temperatures will climb to
right around normal for the end of September. Friday and beyond
should see the ridge break down again. However, the question will be
if we have a dry trough passage or see moisture getting pulled north
from the closed to our south. The GFS says yes but the ECMWF says no
as it keeps that storm farther south. The models show the answer for
the "kicker" system on Saturday...GFS and EC no.  We are maintaining
a slight chance across the Bear Lake area and north along the
Wyoming border. By early next week, the GFS and ECMWF are BUT the
Canadian model does show an increasing chance of precipitation as it
brings a system farther south toward the state. Some light rain or
snow is possible across the central mountains and along the Divide.
Keyes
&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until midnight MDT tonight for IDZ023-025.
&&

In the hours before

Local storm report, Sep 24, 1:00 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
100 PM MDT SUN SEP 24 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     SNOW             20 NE PRESTON           42.37N 111.57W
09/24/2017  E2.3 INCH        FRANKLIN           ID   MESONET

            EMIGRANT SUMMIT SNOTEL 7390 MSL. 12-HOUR TOTAL.

1200 PM     SNOW             11 NE MONTPELIER        42.42N 111.17W
09/24/2017  E0.6 INCH        BEAR LAKE          ID   MESONET

            GIVEOUT SNOTEL 6932 MSL. 12-HOUR TOTAL.

1200 PM     SNOW             14 NW PRESTON           42.27N 112.13W
09/24/2017  E2.8 INCH        FRANKLIN           ID   MESONET

            OXFORD SPRINGS SNOTEL 6740 MSL. 12-HOUR TOTAL.

1200 PM     SNOW             14 N MONTPELIER         42.57N 111.30W
09/24/2017  E0.6 INCH        BEAR LAKE          ID   MESONET

            SLUG CREEK DIVIDE SNOTEL 7225 MSL. 12-HOUR TOTAL.

&&

Nearby

Frost Advisories in Idaho, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.